MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B

ROCHE DIAGNOSTICS ELECSYS HBSAG II; TEST, HEPATITIS B
Catalog Number 08814848190
Medical Device Problem Codes False Positive Result (1227); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number is (b)(6).The investigation determined that the customer followed the steps for initially reactive and borderline results according to the method sheet; initial reactive results may occur.Product labeling states: "all initially reactive or borderline samples should be retested in duplicate using the elecsys hbsag ii assay." "for diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the elecsys hbsag ii assay is performing within specifications.
 
Event or Problem Description
The initial reporter alleged increased false-reactive (false-positive) or borderline elecsys hbsag ii results for seven patient samples tested on the cobas e 801 analytical unit, which were not confirmed (non-reactive or negative) on reruns.Patient sample 1 on (b)(6) 2026: the initial result is 0.94 coi.The first repeat result is 0.18 coi.The second repeat result is 0.16 coi.Patient sample 2 on (b)(6) 2026: the initial result is 1.20 coi.The first repeat result is 0.23 coi.The second repeat result is 0.29 coi.Patient sample 3 on (b)(6) 2026: the initial result is 1.47 coi.The first repeat result is 0.23 coi.The second repeat result is 0.26 coi.Patient sample 4 on (b)(6) 2026: the initial result is 1.31 coi.The first repeat result is 0.24 coi.The second repeat result is 0.25 coi.Patient sample 5 on (b)(6) 2026: the initial result is 0.90 coi.The first repeat result is 0.26 coi.The second repeat result is 0.18 coi.Patient sample 6 on (b)(6) 2026: the initial result is 1.56 coi.The first repeat result is 0.35 coi.The second repeat result is 0.27 coi.Patient sample 7 on (b)(6) 2026: the initial result is 2.48 coi.The first repeat result is 0.28 coi.The second repeat result is 0.30 coi.

Brand Name
ELECSYS HBSAG II
Common Device Name
TEST, HEPATITIS B
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24984728
Report Number1823260-2026-01590
Device Sequence Number18552347
Product Code LOM
UDI-Device Identifier07613336168103
UDI-Public07613336168103
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160019/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08814848190
Device Lot Number905517
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown